Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 75, NWS Cleveland, OH

June 4, 2007Medina County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 4, 2007, 5:44 PM EDT for Medina County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2007, 5:44 PM EDT (21:44 UTC)
Expired
Jun 4, 2007, 6:30 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Medina County, OH

The radar

The Cleveland radar (KCLE), 40 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:55 PM EDTHAIL 0.753 N Seville, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 042144
SVRCLE
OHC103-042230-
/O.NEW.KCLE.SV.W.0075.070604T2144Z-070604T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
544 PM EDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEDINA COUNTY IN NORTHEAST OHIO

* UNTIL 630 PM EDT

* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF
  LODI...OR ABOUT 11 MILES SOUTH OF MEDINA...AND MOVING NORTHEAST AT
  20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WADSWORTH

LAT...LON 4099 8200 4104 8202 4118 8168 4118 8168
      4099 8168 4099 8199

$$
2 follow-up statements
000 
WWUS51 KCLE 042214
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
614 PM EDT MON JUN 4 2007

OHC103-042230-
/O.CON.KCLE.SV.W.0075.000000T0000Z-070604T2230Z/
MEDINA OH-
614 PM EDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN MEDINA COUNTY...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
WADSWORTH...OR ABOUT 11 MILES SOUTHEAST OF MEDINA...MOVING NORTHEAST
AT 20 MPH.

THERE HAS BEEN REPORTS OF PEA SIZE HAIL WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 4099 8200 4104 8202 4118 8168 4118 8168
      4099 8168 4099 8199

$$
000 
WWUS51 KCLE 042230
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
630 PM EDT MON JUN 4 2007

OHC103-042240-
/O.EXP.KCLE.SV.W.0075.000000T0000Z-070604T2230Z/
MEDINA OH-
630 PM EDT MON JUN 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEDINA COUNTY
EXPIRED AT 630 PM EDT...

LAT...LON 4099 8200 4104 8202 4118 8168 4118 8168
      4099 8168 4099 8199

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:07 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 4, 3:07 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
307 PM EDT MON JUN 4 2007

.SYNOPSIS...
LOW PRES OVR LHUR WL MOV E AND DRAG A TRAILING CDFNT EWRD ACRS OUR
AREA THRU TNGT.  HI PRES WL MOV FM THE MS VLY E ACRS OH LATE TUE AND
TUE NITE. ANOTHER CDFNT WL MOV ACRS THE CWA FRI WITH WK HI PRES BLDG
OVR THE LERI AREA SAT THEN MOVG E ON SUN TO ALLOW A WRMFNT TO LIFT
BACK N THRU THE REGION SUN NITE AND MON.

&&

.NEAR TERM /THROUGH TONIGHT/...
MODELS RMN CONSISTENT WITH BRINGING WEAKENING UPR LOW ACRS NRN PART
OF CWA TNGT. QUESTION OF HOW WIDESPREAD PRECIP WL BE TNGT AS AMS
STABILIZES SOME AS DAYTIME HEATING IS LOST. WL STAY WITH HI LIKELY
OR CAT POPS TNGT AS MOST PLACES SHUD AT LEAST SEE SOME MEASURABLE
RAINFALL.  COOLER AIR SPREADING IN BHD THE CDFNT SHUD PUSH TEMPS
NOTICEABLY COOLER THAN RECENT NIGHTS WITH LOWS INTO THE LOW TO MID
50S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
ENUF UPR TROFFINESS WL RMN TO CONT A THREAT FOR SHRA ON
TUE...DIMINISHING FM W TO E TUE EVE AS THE TROF SHIFTS TO THE ERN
PART OF THE AREA WHILE SFC HI PRES BLDS INTO OH. AMS NOT QUITE
UNSTBL ENUF FOR TSRA ALTHO NOT OUT OF THE QUESTION SO WL STICK WITH
JUST MENTIONING SHRA. MAV POPS SEEM TO BE TOO LOW VERSUS OTHER
MODELS FOR TUE GIVEN THE SITUATION SO WL BE RAISING AGAINST
GUIDANCE. TEMPS INTO THE 40S SHUD BE COMMONPLACE TUE NITE AS WNDS
CALM DOWN AND CLDS DISSIPATE. TEMPS TRICKY AT ERI AS LOWS TUE NITE
WL LARGELY DEPEND ON WHETHER FLOW CAN RMN OFF OF LK ERI THRUT THE
NITE. TEMPS ALG NEARSHORE WATERS OF LERI WRM ENUF NOW TO TRY AND
PREVENT LOWS VERY MUCH BLW UPR 40S AT ERI FOR THE UPCOMING
SITUATION. HI PRES IN CONTROL SO SHUD SEE DRY WX WED AND WED NITE.
MORE SUNSHINE ON WED SHUD ALLOW TEMPS TO BGN TO RECOVER IN THE WRN
COS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
LATEST MODEL DATA CONTS TO SHOW RETURN FLOW THU INTO FRI WITH INCRG
TEMPS AND MSTR. THREAT FOR PRECIP SHOWN BY LATE THU NITE INTO FRI AS
NEXT CDFNT APCHS. RDG OF HI PRES BACK OVR AREA SAT AND SUN. GFS
SHOWS AREA OF CONVECTIVE PRECIP MOVG ACRS CWA SAT/SAT NITE BUT LOOKS
MORE LIKE CONVECTIVE FEEDBACK SO PLAN TO KP PRECIP OUT OF FCST ON
THE WEEKEND UNLESS THIS PUTS US OUT OF COORD AS UNSTBL AIR SHOW
BEING PUSHED S OF CWA.  WL BRING SML CHC BACK ON MON AS WRMFNT LIFTS
N ACRS AREA.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
UPPER LOW MOVG E FROM LAKE MICHIGAN. CONVECTIVE SHOWERS BECMG
WIDESPREAD ALTHOUGH ENOUGH SHOWERS APPRENTLY STEALING ENOUGH
INSTABILITY THAT NOT MUCH THUNDER OCCURRING AT THE MOMENT. A COLD
FRONT SEEMS TO BE TRYING TO GET MORE ORGANIZED OVER INDIANA AND
THIS COULD INCREASE TSTORM ACTIVITY LATE AFTRN AND EVENING AT
LEAST ACROSS WESTERN TAF SITES. WILL OMIT TSTORMS FROM EASTERN TAF
SITES (CAK YNG ERI) FOR THE MOMENT AND UPDATE IF ACTIVITY
INCREASES. SHOWERS SHOULD CONTINUE OVERNIGHT AS UPPER LOW PASSES
OVERHEAD AND CEILINGS WILL COME TO TO MVFR AND PROBABLY IFR AT
MOST SITES. SHOWERS WILL LIKELY END EXCEPT AT ERI AND YNG AND
PERHAPS CLE WHERE IT WILL DIMINISH TO DRIZZLE BY DAYBREAK. DRIER
AIR WILL START TO WRAP IN FROM THE WEST TUE MORN AND CEILINGS
IMPROVE TO VFR FROM THE WEST TUE MORN. GENERALLY VFR MID WEEK WITH
NEXT COLD FRONT AND THREAT OF SHOWERS/STORMS THURS NGT/FRIDAY.

&&

.MARINE...
LOW PRESSURE OVER LAKE HURON WILL TAKE A FAIRLY STRONG TROUGH ACROSS
THE LAKE TONIGHT.  WINDS WILL SHIFT FROM WSW TO NW BY MORNING AND
INCREASE...LIKELY WARRANTING A SMALL CRAFT ADV FOR TOWARD MORNING
TUESDAY.  ANY THUNDERSTORMS THIS AFTERNOON WILL END THIS EVENING
WITH SHOWERS LIKELY CONTINUING OVERNIGHT WITH THE TROUGHS PASSAGE.
THE BREEZY CONDITIONS WILL CONTINUE TUE BEFORE SUBSIDING
SUBSTANTIALLY TUESDAY NIGHT AS HIGH PRESSURE WORKS INTO THE OHIO
VALLEY FOR MID WEEK.  WINDS WILL COME BACK AROUND TO THE SSW FOR THE
LAST HALF OF THE WEEK AS A WARM FRONT PUSHES NORTH THURSDAY.  A COLD
FRONT APPROACHES FOR LATE IN THE WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...KOSARIK
MARINE...OUDEMAN
Hazardous weather outlook, Jun 4, 6:20 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
620 AM EDT MON JUN 4 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-051030-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
620 AM EDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL THREATEN THE REGION AGAIN TODAY. THERE IS THE
POSSIBILITY THAT ONE OR TWO THUNDERSTORMS COULD REACH SEVERE
LIMITS TODAY. THE MAIN THREAT WILL BE MAINLY DAMAGING
THUNDERSTORM WINDS BUT LARGE HAIL IS ALSO POSSIBLE WITH THE
STRONGEST THUNDERSTORMS.

THERE IS A POTENTIAL FOR LOCALIZED PONDING OF WATER AND FLOODING
WHERE THUNDERSTORMS PERSIST.

A COLD FRONT WILL MOVE EAST ACROSS THE AREA LATE TONIGHT AND
COULD BE A FOCUS FOR A FEW THUNDERSTORMS...SOME OF WHICH COULD
REACH SEVERE LIMITS. GUSTY THUNDERSTORM WINDS AND HAIL ARE
POSSIBLE WITH THE STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS THE POSSIBILITY FOR RIP CURRENTS ALONG THE SHORE OF LAKE
ERIE FROM CLEVELAND NORTHEAST TO ERIE PENNSYLVANIA DUE TO IDEAL
WIND DIRECTION AND WAVE ACTION.

A WARM FRONT WILL MOVE INTO THE REGION THURSDAY NIGHT AND THE
THREAT EXISTS FOR MORE THUNDERSTORMS.

A COLD FRONT WILL APPROACH FROM THE WEST SOME TIME ON FRIDAY AND
THERE WILL ONCE AGAIN BE ANOTHER THREAT FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

In the hours before

Local storm report, Jun 4, 4:01 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
401 PM EDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             BEDFORD                 41.39N 81.54W
06/04/2007  E0.88 INCH       CUYAHOGA           OH   TRAINED SPOTTER

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:04 PM EDTMarine Weather StatementCLE3 hr
Jun 4, 3:49 PM EDTSevere Thunderstorm WarningCLECuyahoga41 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.